Doctor insights on:
I quit taking Zanaflex (tizanidine) on Monday. How long does it take to be eliminated from the body? I was wondering if I can have a drink for the 4th of July.
Depend: depend on for how long you have been taking the medicine and what dose if you took only one pil, one time, then it should be cleared from your system, and yes you can have a drink for the fourth of july. ...Read more
Is a drug that is used as a muscle relaxant. It is a centrally acting α2 adrenergic agonist. It is used to treat the spasms, cramping, and tightness of muscles caused by medical problems such as multiple sclerosis, spastic diplegia, back pain, or certain other injuries to the spine ...Read more
Zanaflex (tizanidine): Is a drug that is used as a muscle relaxant. It is a centrally acting ?2 adrenergic agonist. It is used to treat the spasms, cramping, and tightness of muscles caused by medical problems such as multiple sclerosis, spastic diplegia, back pain, or certain other injuries to the spine or central nervous system. ...Read moreSee 1 more doctor answer
Caution warranted: Hopefully the same physician is prescribing all your medications, or at least knows all you're taking. Zanaflex (tizanidine) is a muscle relaxer that can cause drowsiness. This could be accentuated if you're on lithium. However, i see you're also on klonopin, which is more likely to cause sedation than lithium. Please discuss all these with your doctor and your pharmacist. ...Read more
Allergic reactions: Zanaflex (tizanidine) commonly causes dry mouth and constipation, but in some people there are some dangerous potential effects, many of which are allergies (rash, hives, itching, and swollen airways causing breathing difficulties). Other dangers include potential liver damage and psychological effects such as hallucinations. If you have any side effect from any medication inform your doctor. ...Read more
Calm maybe : Aware unlikely...Get a more detailed answer ›
It takes...: 36 hours to get to 1% of your original levels, at which point it would be a non-issue! ...Read more
Yes,it: does. It takes several days.Get a more detailed answer ›
Does Tizanidine have more of an effect after it builds in your system or should you feel the benefit of an increase the same day?
I would think it: would need to build in your system over several days for maximum effect. ...Read more
My BP has been very low the last few days (82/53) and I have been on Tizanidine for a few years. I also have had IV boloses (5)in the last 24 hr?
Malnourished: You need to see a good internist -- you could be malnourished among others -- how much weight have you lost ? ...Read more
I reached goal dose of zanaflex (tizanidine) may 18, but had some improvement in last couple days. Is this meds taking full effect or are my symptoms improving?
Hard to know: Firstly, good for you! The question might be possible to answer, but it requires sifting through all sorts of things - like what might be different in your life - what you are doing differently inside and out. You might want to find a good therapist to help you understand it all before you taper down. Never just stop w/o guidance. Happy for you! ...Read more
MANY mainly sedation: Any medication can cause a rash. But since tizanidine (zanaflex) is a 'muscle relaxer' it can cause sedation. It can also cause: dizziness, nervousness, depression vomiting, tingling sensation in the arms, legs, hands, and feet dry mouth, constipation, diarrhea, stomach pain, heartburn, increased muscle spasms and sweating. Tizanidine is used to relieve the spasms due to multiple sclerosis (ms). ...Read more
Well: If your blood pressure is on the high side, then tizanidine might be OK to take. If your blood pressure is well controlled or low with the lisinopril, you may want to try another muscle relaxant as it is known to cause orthostatic hypotension. Talk with your doctor who prescribed it if you are concerned. ...Read moreSee 1 more doctor answer
Sometimes: Zaneflex is indicated for muscle spasticity due to MS or spinal cord injuries. It has been found to help with dystonias (20%). The most commonly used muscle relaxant is baclofen. Side effects include sedation, infrequent tolerance, and dysphoria - depressive mood. ...Read moreSee 1 more doctor answer